Thunderstorm Wind, Seneca
- When
- October 6, 4:53 PM EST
- Where
- Seneca County, 1.25 mi WSW of Bettsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.240, -83.250
There were multiple trees blown down.
There was an isolated report of damaging winds in Seneca County, Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
There was an isolated report of damaging winds in Seneca County, Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Oct 6, 2:24 PM EST, 2 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 324 PM EDT Sat Oct 6 2018 ...Feeling More Like Summer Rather Than October This Weekend... .SYNOPSIS... A warm front has lift across the area and stalled out over Lake Erie this afternoon. An low pressure will move northeast to Lake Ontario tonight. A cold front trailing from the low pressure system will move southeast across the area tonight and become nearly stationary across central Ohio and Pennsylvania. The stationary front will lift north of the area Sunday night. A ridge will build northwest into the local area Monday through Wednesday from the mid Atlantic states. Another low pressure system will move northeast through the central Great Lakes Thursday morning forcing a cold front east across the area. && .NEAR TERM /THROUGH SUNDAY NIGHT/... If you thought today was exceptionally humid, you were correct. We are currently seeing very high humidity with dewpoints in the lower 70s. Infact, precipitable water values are around 1.8 inches which is measurement of the total moisture in the atmosphere and that is at an all time high level for early October standards. We will see tropical like showers and storms with locally heavy downpours this afternoon into late this evening. We already have scattered convection developing in the warm sector south of a frontal boundary that is just to our north and northwest. This boundary will move southward this evening and we should see a broken line of stronger storms developing along and ahead of the front. MLCAPE values are around 1500 to 2000 J/KG along with modest shear. The main threats will be storms that develop mini surges, bows, or line segments moving quickly to the east- northeast with the given wind vectors. Isolated damaging winds up to 60 mph will be the main threat. There could be some small pea to dime size hail but hail is not a big concern at this time and the tornado threat is extremely low. The main window for strong storms this evening across northern Ohio will be between 6 pm and midnight. Scattered showers will linger around through the rest of the night. The boundary stalls out over northern Ohio on Sunday and then slowly retreats northward again late on Sunday. This area will be the focus for additional scattered showers and storms Sunday afternoon and evening over northern Ohio as well as Lake Erie. Temperatures will be warmest in the low to mid 80s across central Ohio and in the 70s north of the boundary on Sunday. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... The early part of the work week will be running well above normal with a more summerlike forecast with daily small chances of showers/thunderstorms with enough instability to work with. Will focus these precip chances diurnally. Temperatures will be in the upper 70s/lower 80s with a few locations reaching into the mid 80s. Night lows will be muggy in the mid/upper 60s. The major frontal system will still be well to our west as the western U.S. trough deepens and our mid-Atlantic high holds. Wednesday though will likely feature more cloud cover as the shortwave ejects out of the Central Plains and across the Midwest. Held off on the bulk of the showers/thunderstorms until after the day period on Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/... Timing of the models coming into better agreement for long term. ECMWF has speeded up timing of cold front to match the faster GFS. Both models now have the cold front pushing through Wednesday night. May still see some lingering showers in the east Thursday morning, but precip should be east of the forecast area by Thursday afternoon. Behind the front, significantly cooler, fall like conditions set up over the forecast area. By Friday high temps will only be in the upper 50s to lower 60s, which is actually a few degrees below average. Weekend forecast still in doubt. ECMWF maintains a ridge over the Eastern Lakes Saturday with 850 temps of 2c - 5c. The GFS on the other hand moves a strong cold front across the area Saturday, with the 850mb temps plunging to -4c by Saturday evening. For now will superblend Saturdays temps and go with slight chance pops. && .AVIATION /18Z Saturday THROUGH Thursday/... The main aviation concern with this TAF update will be the chances for scattered to numerous convection this evening across northern Ohio into NW Pennsylvania. As of early this afternoon, most areas have cleared out to VFR conditions. We have introduced VCTS for northern TAF sites started at 21z and southern sites at 00z with a frontal boundary moving down into the area. Have included MVFR visibility and ceiling drops with CB for convection associated with slow moving front this evening. Isolated strong to severe convection is possible across northern Ohio this evening. The front will not push all the way through keeping MVFR conditions late tonight into early Sunday morning with lower ceilings and light fog. TOL and NW Ohio area may see IFR conditions late tonight. Conditions will slowly improve again by mid Sunday morning. Winds will generally be southerly to southwesterly 5 to 10 knots. Isolated stronger and eractic winds may be possible around stronger storms late this afternoon and evening. OUTLOOK...Non-VFR possible on and off through Wednesday. && .MARINE... More summerlike weather can be expected on the lake. Water temperatures are coming down into the mid 60s though. Showers and thunderstorms can be expected tonight as a cold front settles south across the lake. This front will likely linger across northern Ohio for Sunday and through a big part of Monday before lifting well north of the lake. Therefore variable wind directions tonight will settle into east-northeast flow for the rest of the weekend. Monday will be a transition day and beyond that southerly flow is expected. None of this is expected to reach small craft criteria. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Oudeman LONG TERM...DJB AVIATION...Griffin MARINE...Oudeman
Hazardous Weather Outlook National Weather Service Cleveland OH 406 AM EDT Sat Oct 6 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 406 AM EDT Sat Oct 6 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could approach severe limits; especially later this afternoon into tonight as a cold front sags southeast across the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Cleveland OH 549 PM EDT SAT OCT 6 2018 OHZ006-008-017-018-062215- Seneca-Wood-Hancock-Sandusky- 549 PM EDT SAT OCT 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN SENECA...SOUTHWESTERN SANDUSKY...SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK COUNTIES... At 548 PM EDT, a strong thunderstorm was located over Fostoria. The storm is moving northeast at 25 MPH. Winds in excess of 40 mph and heavy rain are possible with this storm. Locations impacted include... Findlay, Fostoria, Arcadia, New Riegel, Wayne, Bloomdale, Risingsun, Jerry City, West Millgrove, Burgoon, Bairdstown, Bascom and Kansas. LAT...LON 4131 8325 4103 8325 4103 8363 4131 8363 TIME...MOT...LOC 2148Z 000DEG 0KT 4118 8345 Bray
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT SAT OCT 6 2018
PAZ003-062215-
Crawford-
551 PM EDT SAT OCT 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD COUNTY...
At 551 PM EDT, a strong thunderstorm was located 8 miles south of
Guys Mills, or 11 miles southeast of Meadville, moving east at 25
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Titusville, Guys Mills, Cochranton, Hydetown and Townville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4149 8012 4160 8012
4181 7961 4162 7962
TIME...MOT...LOC 2151Z 270DEG 20KT 4151 8002
MullenThe Cleveland radar (KCLE), 118 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
There were multiple trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2018Every state in 2018This day in weather historyWarnings in Ohio, October 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 784194.